Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Severe pain in left leg after taking femilon tablet. Is this DVT? Should I visit the ER?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am 29 years old, and recently i have started taking femilon tablet after a doctor suggested it to me 4 days ago, i have severe pain in my left leg since morning, i am afraid that it might be DVT, should i visit an emergency room right away or wait to talk to my doctor in morning, my leg is not red or swollen right now.
Posted Sat, 26 Oct 2013 in General Health
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
May wait till morning; try leg exercises for now

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing in.

Although DVT (deep vein thrombosis) is one of the well-documented side effects of femilon; the symptoms of DVT of legs are more than just pain. For your reference I shall list the other symptoms as well, they are: swelling in the legs (especially your feet and ankles), increased temperature in the region, and changes in the skin color.

As you just have pain (one symptom), which I understand is quite severe; I would still recommend you wait till tomorrow morning and visit your doctor instead of just calling him/her up, because a physical examination would be the best option. This can also be followed up by a doppler ultrasound scan of the affected leg (which is the gold standard investigation for diagnosing DVT) and a blood investigation.

So, you need not visit the ER as of now, but please do visit your doctor tomorrow; and in the meantime you may try to use compression stockings (if available) and keep exercising or moving your legs to keep the blood flowing to your legs. I hope this information helps you, please feel free to write back to me for any further clarifications or information.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor